Thunderstorm Wind, Beaver
- When
- April 20, 4:42 PM EST
- Where
- Beaver County, New Brighton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.750, -80.317
Trees down. Wind damage to the roof of 1 house.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 20, 3:08 PM EST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 408 PM EDT WED APR 20 2005 .SHORT TERM (REST OF TONIGHT)... LATE ZONE ISSUANCE TO INCLUDE WATCH FOR NRN AND WRN CWA. && .PREVIOUS DISCUSSION... (ISSUED 247 PM EDT WED APR 20 2005) SHORT TERM (TONIGHT THROUGH FRIDAY)... SCT SHRA/TSRA GENERATED ALNG PREFRONTAL TROF WL CONT TO MOVE EWD ACRS THE NRN ZONES OF THE CWA THIS AFTN. MAIN SFC LOW OVR THE BUF AREA AS OF 18Z WITH CDFNT PLUNGING ACRS MI AND LAKE ERIE. SVR TSTM WATCH IN EFFECT FOR IL AND PARTS OF WRN OH...UP TO WRN BRDR OF THE CWA...WITH LLVL MSTR RTNG IMMEDIATELY IN ADVN OF CDFNT. FOR THE PIT AREA OF RESPONSIBILITY. SCT TSRA WL BECOME MORE WIDESPREAD AS FORCING/FRONT APPRCHES THIS EVE. SHEAR PARAMETERS INTO THE MID LVLS RMN FAVORABLE FOR SVR...BUT INSTABILITY IS CURRENTLY LACKING...ESPECIALLY IN WAKE OF SHRA AND CLD COVER WHICH MOVG ACRS THE CWA THIS AFTN. HOWEVER...EVE SHIFT WL HAVE TO MONITOR THE NRN AND WRN ZONES EARLY THIS EVE...WHERE LLVL MSTR MAY END CAUSING ENUF INSTABILITY TO SPPRT SVR. OTHERWISE...CDFNT WL COMPLETE A SWEEP OF THE IMMEDIATE AREA TNGT WITH DRY AIR ADVECTING OVR THE CWA ON THURS. NXT LOW WL X THE MIDWEST ON FRI UNDR MDL-AGRD-UPON AMPLIFYING PATN...WITH INCRSG RA CHCS LOOSELY TIMED FOR ADVNG WARM FRONT. LONG TERM (SATURDAY THROUGH WEDNESDAY)... GFS CONTINUES TO CLOSE OFF UPPER LOW AND MOVE IT EVER SO SLOWLY ACROSS OUR REGION OVER THE WEEKEND AND INTO NEW ENGLAND BY TUESDAY. ASSOCIATED SURFACE LOW TRACKS INTO NY BY LATE SATURDAY WITH COLDER AIR PUSHING IN DURING SATURDAY/SATURDAY NIGHT. OVERNIGHT TEMPERATURES SATURDAY AND SUNDAY NIGHT WILL BE COLD ENOUGH TO ALLOW ANY PRECIPITATION TO MIX WITH OR EVEN CHANGE OVER TO SNOW. WENT WITH LIKELY POPS SATURDAY/SATURDAY NIGHT...THEN CHANCE SUNDAY THROUGH TUESDAY. JUST AS FIRST SYSTEM PULLS INTO NEW ENGLAND...NEXT ONE WILL APROACH FROM THE SOUTHERN PLAINS. SO WILL KEEP CHANCE POPS FOR SHOWERS TUESDAY NIGHT AND WEDNESDAY. AVIATION... CONDITIONS WILL BRIEFLY LOWER TO MVFR IN LINE OF SHOWERS AND THUNDERSTORMS NOW MOVING EAST THROUGH WESTERN PA AND EAST CENTRAL OH. OUTSIDE OF SHOWERS AND THUNDERSTORMS...VFR CONDITIONS SHOULD PREVAIL DURING THIS AFTERNOON...WITH SOUTHWEST SURFACE WINDS GUSTING TO AROUND 25 KT AT TIMES. COLD FRONT OVER LOWER MI AND NORTHERN INDIANA WILL PUSH ACROSS WESTERN PA THIS EVENING AND INTO NORTHERN WV BY AROUND 06Z THURSDAY. CONDITIONS EXPECTED TO LOWER TO MVFR IN SHOWERS AND THUNDERSTORMS ALONG FRONT AND THEN CEILINGS SHOULD REMAIN MVFR OVERNIGHT AS LOW LEVELS MOISTEN BEHIND FRONT. CONDITIONS SHOULD BECOME VFR AS LOW LEVELS DRY OUT AND CLOUDS SCATTER OUT BY THURSDAY MID MORNING. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...SEVERE THUNDERSTORM WATCH OHZ039>041-048>050. PA...SEVERE THUNDERSTORM WATCH PAZ007>009-013>016-020-022. WV...SEVERE THUNDERSTORM WATCH WVZ01. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 502 AM EDT WED APR 20 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-210901- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 502 AM EDT WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1244 PM EDT WED APR 20 2005 OHZ039>041-049-050-058-059-PAZ008-013>016-020>022-029-WVZ001>004- 201745- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-CARROLL OH-CLARION PA-COLUMBIANA OH-GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-OHIO WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- 1244 PM EDT WED APR 20 2005 ...THUNDERSTORMS MOVING THROUGH THE AREA... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...CARROLL...TUSCARAWAS...JEFFERSON...HARRISON... GUERNSEY...BELMONT...VENANGO...CLARION...BUTLER...ARMSTRONG... LAWRENCE...BEAVER...ALLEGHENY...WASHINGTON...HANCOCK...BROOKE...OHIO AND MARSHALL BY 2 PM... AT 1236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF VAN TO GILMORE...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALIQUIPPA...ALLISON PARK...BEAVER...BUTLER...CLARION...FRANKLIN PARK...HOOKER...MOON...MORAINE STATE PARK...RACCOON CREEK STATE PARK...CADIZ...TILTONSVILLE...TOMLINSON RUN STATE PARK...TRIADELPHIA...WASHINGTON AND WHEELING. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 138 PM EDT WED APR 20 2005 OHZ039>041-048>050-059-PAZ007>009-013>016-020>023-029-030-WVZ001>003- 201845- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FOREST PA-HANCOCK WV-HARRISON OH-INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MERCER PA-OHIO WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-WESTMORELAND PA- 138 PM EDT WED APR 20 2005 ...THUNDERSTORMS MOVING INTO THE AREA FROM THE WEST... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...CARROLL...TUSCARAWAS...JEFFERSON...COSHOCTON... HARRISON...BELMONT...VENANGO...FOREST...MERCER...CLARION...BUTLER... ARMSTRONG...LAWRENCE...INDIANA...BEAVER...WESTMORELAND...ALLEGHENY... WASHINGTON...HANCOCK...BROOKE AND OHIO BY 230 PM... AT 129 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF LAMONAVILLE TO 6 MILES SOUTHWEST OF CADIZ ...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALLISON PARK...AVELLA...BALDWIN...BURGETTSTOWN...BUTLER... CANONSBURG...CARNEGIE...PITTSBURGH...MARIENVILLE...WASHINGTON... WEIRTON...AND WEST LIBERTY. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 201 PM EDT WED APR 20 2005 OHZ040-050-WVZ001-201900- CARROLL OH-HANCOCK WV-JEFFERSON OH- 201 PM EDT WED APR 20 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... CARROLL...JEFFERSON AND HANCOCK... AT 153 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES WEST OF BERGHOLZ...OR ABOUT 3 MILES NORTHEAST OF KILGORE....MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BERGHOLZ...HAMMONDSVILLE...RICHMOND...TORONTO...NEW CUMBERLAND... NEW MANCHESTER...SUN VALLEY...TOMLINSON RUN STATE PARK AND WEIRTON KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 344 PM EDT WED APR 20 2005 OHZ039>041-048>050-PAZ007>009-013>016-020-022-WVZ001-210002- ARMSTRONG PA-BEAVER PA-BUTLER PA-CARROLL OH-CLARION PA-COLUMBIANA OH- COSHOCTON OH-FOREST PA-HANCOCK WV-HARRISON OH-JEFFERSON PA- JEFFERSON OH-LAWRENCE PA-MERCER PA-TUSCARAWAS OH-VENANGO PA- 344 PM EDT WED APR 20 2005 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ARMSTRONG BEAVER BUTLER CLARION FOREST JEFFERSON LAWRENCE MERCER VENANGO. IN WEST VIRGINIA... HANCOCK. IN OHIO... CARROLL COLUMBIANA COSHOCTON HARRISON JEFFERSON TUSCARAWAS. SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS. BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WHEN THUNDERSTORMS OCCUR, MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONT USE TELEPHONES, OR ELECTRICAL APPLIANCES UNLESS, IN AN EMERGENCY UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE, SEEK SHELTER IN A STRONG BUILDING. DAMAGING WIND, LARGE HAIL, HEAVY RAIN, AND FREQUENT LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 411 PM EDT WED APR 20 2005 OHZ040-041-PAZ007-013-202115- CARROLL OH-COLUMBIANA OH-LAWRENCE PA-MERCER PA- 411 PM EDT WED APR 20 2005 ...THUNDERSTORM UPDATE... THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES ...COLUMBIANA AND CARROLL IN OHIO...AND MERCER AND LAWRENCE IN PENNSYLVANIA...BETWEEN 5 PM AND 6 PM. THESE STORMS CAN HAVE WIND GUSTS OVER 40 MPH AND HAIL. AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH SHOWED A LINE OF THUNDERSTORMS OVER NORTHEASTERN OHIO...JUST SOUTH OF THE CLEVELAND AREA...MOVING SOUTHEASTWARD AT 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FARRELL...HERMITAGE...MAURICE K GODDARD STATE PARK...NEW WILMINGTON...SHARON...COLUMBIANA...EAST PALESTINE...EAST ROCHESTER...GUILFORD LAKE STATE PARK...LISBON...MALVERN...MILLPORT AND SALEM KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE WHEN THUNDERSTORMS THREATEN. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 455 PM EDT WED APR 20 2005 OHZ041-PAZ007-013-202130- COLUMBIANA OH-LAWRENCE PA-MERCER PA- 455 PM EDT WED APR 20 2005 ...THUNDERSTORM UPDATE... THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES...COLUMBIANA IN OHIO...AND MERCER AND LAWRENCE IN PENNSYLVANIA...UNTIL ABOUT 530 PM. THE STORMS CAN BRING WIND GUSTS OVER 40 MPH PLUS HAIL. AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES WEST OF FARRELL....MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FARRELL...FREDONIA...HARLANSBURG...HERMITAGE...MAURICE K GODDARD STATE PARK...MERCER...NEW CASTLE...NEW WILMINGTON...SHARON... STONEBORO...COLUMBIANA...HOMEWORTH...LEETONIA AND SALEM KEEP AN EYE TO THE SKY. WHEN THUNDERSTORMS THREATEN...GO INSIDE A STURDY BUILDING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 877 633 6772.
The Pittsburgh radar (KPBZ), 26 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down. Wind damage to the roof of 1 house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444905.